Alert archive / Alaska / High Surf Advisories in 2009
High Surf Advisory 2, NWS Anchorage, AK
NWS Anchorage, AK issued this high surf advisory at Nov 10, 2009, 3:57 PM AKST. It took effect at Nov 11, 2009, 9:00 AM AKST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2009, 3:57 PM AKST (00:57 UTC)
- In effect from
- Nov 11, 2009, 9:00 AM AKST
- Expired
- Nov 12, 2009, 12:00 AM AKST
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHAK42 PAFC 110058 CFWALU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 357 PM AKST TUE NOV 10 2009 AKZ155-110900- /X.NEW.PAFC.SU.Y.0002.091111T1800Z-091112T0600Z/ KUSKOKWIM DELTA- 357 PM AKST TUE NOV 10 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 9 PM AKST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM AKST WEDNESDAY. A STRONG WINTER STORM IS EXPECTED TO MOVE ONSHORE NEAR NOME ON WEDNESDAY. THIS STORM WILL PRODUCE A STORM SURGE THAT WILL COMBINE WITH HIGH TIDE TO CREATE HIGH SURF ALONG THE COAST WEDNESDAY MORNING AND WEDNESDAY EVENING. BY THURSDAY THE WINDS WILL WEAKEN AND SURF WILL RETURN TO NEAR NORMAL LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
3 follow-up statements
000 WHAK42 PAFC 111515 CFWALU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 615 AM AKST WED NOV 11 2009 AKZ155-120600- /X.CON.PAFC.SU.Y.0002.091111T1800Z-091112T0600Z/ KUSKOKWIM DELTA- 615 AM AKST WED NOV 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ONSHORE NEAR NOME TODAY. THIS WILL PRODUCE A STORM SURGE THAT WILL COMBINE WITH STRONG WEST WINDS AND HIGH TIDES TODAY TO CREATE HIGH SURF ALONG THE COAST. BY LATE EVENING THE WINDS WILL WEAKEN AND SURF WILL RETURN TO NEAR NORMAL LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
000 WHAK42 PAFC 120044 CFWALU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 344 PM AKST WED NOV 11 2009 AKZ155-120845- /X.EXT.PAFC.SU.Y.0002.000000T0000Z-091112T0900Z/ KUSKOKWIM DELTA- 344 PM AKST WED NOV 11 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AKST TONIGHT... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT AKST TONIGHT. A STRONG LOW PRESSURE SYSTEM MOVED ONSHORE NEAR NOME TODAY. STORM FORCE WINDS BEHIND THE SYSTEM WILL CONTINUE TO PRODUCE HIGH SURF ALONG THE KUSKOKIWM DELTA COAST THROUGH THIS EVENING. BY MIDNIGHT THE WINDS WILL WEAKEN AND SURF WILL RETURN TO NEAR NORMAL LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
000 WHAK42 PAFC 120837 CFWALU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1137 PM AKST WED NOV 11 2009 AKZ155-120945- /X.EXP.PAFC.SU.Y.0002.000000T0000Z-091112T0900Z/ KUSKOKWIM DELTA- 1137 PM AKST WED NOV 11 2009 ...HIGH SURF ADVISORY IS EXPIRED... THE HIGH SURF ADVISORY IS EXPIRED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high surf advisory went out at Nov 10, 5:00 AM AKST, 10 hours 57 minutes earlier.
Area forecast discussion, Nov 10, 5:00 AM AKST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST TUE NOV 10 2009
.ANALYSIS AND UPPER LEVELS...
NEGATIVELY TILTED UPPER TROUGH OVER ALASKA THIS MORNING WITH A DEEP
UPPER LOW OVER NORTHEAST SIBERIA AND A STRONG RIDGE ALONG ABOUT 170
WEST LONGITUDE. STRONG JET STREAM EXITING ASIA JUST NORTH OF
HOKKAIDO AND RACING ACROSS THE NORTHERN BERING SEA BEFORE DIPPING
SOUTHEAST AND ENTERING THE GULF OF ALASKA NEAR KODIAK.
.SHORT TERM FORECAST...
UPPER TROUGH AXIS IS JUST EAST OF ANCHORAGE THIS MORNING AND SHOULD
EXIT SOUTH CENTRAL ALASKA LATER TODAY. THE NEXT SYSTEM IS STILL
CONSOLIDATING OVER THE BERING SEA AND IS BEGINNING TO AFFECT
SOUTHWEST ALASKA ALREADY. THIS SYSTEM WILL SPIN UP INTO A MAJOR
STORM TUESDAY NIGHT AND WILL MOVE INTO SOUTH CENTRAL ALASKA
WEDNESDAY MORNING. AS THIS SYSTEM EXITS SOUTH CENTRAL ALASKA ON
THURSDAY ITS PARENT LOW OVER NORTHERN ALASKA WILL STALL AND BECOME
THE STEERING LOW.
.LONG TERM FORECAST...
THE MEAN UPPER LOW POSITION OVER ALASKA WILL STRENGTHEN AND SOLIDIFY
KEEPING BELOW NORMAL HEIGHTS OVER THE STATE THROUGH THE EXTENDED.
THERE IS THE POSSIBILITY OF A STRONG LOW (BELOW 950 MB) DEVELOPING
IN THE GULF EARLY IN THE WEEKEND...BUT THIS IDEA IS NOT YET FULLY
AGREED UPON BY THE NUMERICAL GUIDANCE.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER STORM WATCH 145.
MARINE...STORM WARNING 130.
GALE WARNING 120 121 125 129 132 140 141 155 170
172 175 179 180 185.
FIRE WEATHER...NONE.
LUDWIG NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:29 PM AKST | Winter Storm Warning | AFC | 25 hr | |
| Nov 10, 4:00 PM AKST | Gale Warning | AFC | 9 days | |
| Nov 10, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Nov 10, 4:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 10, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 10, 10:40 PM AKST | Storm Warning | AFC | 11 hr | |
| Nov 10, 10:45 PM AKST | Storm Warning | AFC | 17 hr | |
| Nov 11, 2:33 AM AKST | High Wind Warning | AFC | 7 hr | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 7 days | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Nov 11, 4:00 AM AKST | Small Craft Advisory | AFC | 6 hr | |
| Nov 11, 4:00 AM AKST | Storm Warning | AFC | ||
| Nov 11, 4:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Nov 11, 5:34 AM AKST | Winter Weather Advisory | AFC | 19 hr | |
| Nov 11, 7:35 AM AKST | High Wind Warning | AFC | 8 hr | |
| Nov 11, 9:40 AM AKST | Gale Warning | AFC | 18 hr |
Nearby
High Surf Advisories in Alaska, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.